Anxiety and Depression Support

Another sleepless night

I was on Effexor for over a year. Three weeks ago I decided that I was finally going to get off the medication and went through hell with the withdrawls. The only lingering symptom is the night time panic attacks and anxiety. Feels like I'm up every night with this. If I can actually sleep then my daughter is awake which causes my husband to complain and triggers another panic attack which is where I'm at tonight. I would not wish this feeling on anybody.

6 Replies
oldestnewest

Hi I am sorry you feel like this. When you come off meds you need to do it very slowly to minimise the withdrawal symptoms but it sounds like you came off much too quickly. Hopefully you will be fine again in a short time.

2 likes
Reply

Yes cold turkey is definitely not recommended :/

2 likes
Reply

I "cold turkeyed" off of Effexor and Celexa after having been on them for many, many years... it was not a fun experience, so I can totally empathize with you! It took almost one month for all of the side effects to go away, so hopefully it will be the same case for you almost being in the clear, per se. If you can, speak with your doctor or mental health provider to see if they can give you any recommendations on how to proceed further. They might suggest that you start something else (for a short amount of time) just to help you stabilize. Best of luck!!

1 like
Reply

I really hated Effexor. It gave me more side effects than any other medication I've ever taken. I also had a few drug interactions while on it, which had never happened before. I was on it for only a year, so I can only imagine coming off it. Hugs!!!

1 like
Reply

Effexor is a horrible medicine that in my opinion is over prescribed. Here in Kentucky it can be hard to find quality care and a doctor that isn't all about $$ I wish I would have done my own research on Effexor before trusting my pcp.

Reply

I had gone to my PCP for over 20 years. I trusted her and she suggested Effexor. I was on it for 3 years and I was on a roller coaster. She kept on increasing the dosage. A friend recommended that I go to a psychiatrist. I waited months for an appointment. It took another month to slowly get off Effexor. I am taking Zoloft now, hang in there

Reply

You may also like...